MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STERILE STAY SAFE CAP; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STERILE STAY SAFE CAP; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between ccpd therapy utilizing a sterile stay safe cap and the serious adverse events of peritonitis, characterized by abdominal pain and cloudy peritoneal effluent fluid, which warranted hospitalization and antibiotic therapy.The pdrn attributed causality to an improperly tightened sterile stay safe cap which became dislodged and went undiscovered for approximately 24 hours.Per the pdrn, the events were unrelated to any fresenius device deficiency or malfunction.Staphylococcus aureus is commonly found in the mucus membranes and skin of humans and is the most frequent organism associated with peritoneal infections in pd patients.Based on the information available, the sterile stay safe cap can be disassociated from the serious adverse events.There was no allegation or objective evidence indicating a fresenius device deficiency and/or malfunction caused or contributed to the serious adverse events.Furthermore, there was no report that a fresenius product failed to meet users¿ expectations or manufacturers¿ specifications.Those individuals undergoing pd therapy (manual or cycler based) are at high risk for infection of the subcutaneous tunnel and pd catheter exit site.Of note: the patient transitioned to hd during the hospitalization, however the change in modality was unrelated to the peritonitis event.Causality was attributed to a pd catheter (not a fresenius product) malfunction which required surgical intervention.The patient was transitioned to hd for rrt to give the patient¿s abdomen time to heal.
 
Event or Problem Description
It was reported to fresenius that a patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis [cc(pd)] for renal replacement therapy (rrt) was hospitalized for an unspecified infection, and temporarily transitioned to hemodialysis (hd).During follow-up, the patient¿s pd registered nurse (pdrn) reported the patient presented to the emergency room on (b)(6) 2024 with complaints of abdominal pain and cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (wbc elevated) were collected, and the patient was diagnosed with peritonitis.The patient was treated with intraperitoneal (ip) ceftazidime 1500 mg daily, and vancomycin 2000 mg every other day for 21 days.On (b)(6) 2024, the patient¿s peritoneal effluent culture result returned positive for staphylococcus aureus, and the patient¿s ceftazidime and vancomycin were discontinued and replaced with intravenous (iv) rocephin (dosage, frequency, duration not provided).The patient encountered pd catheter (not a fresenius product) issues while hospitalized and required a surgical revision.The patient was temporarily transitioned to hd to allow the patient¿s abdomen time to heal.The patient was discharged on (b)(6) 2024 in stable condition and was recovering from the events.The patient was continuing to undergo incenter hd, and was likely to return to pd therapy the following week.The pdrn attributed causality to an improperly tightened sterile stay safe cap which became dislodged and went undiscovered for approximately 24 hours.Per the pdrn, the events were not related to any fresenius product deficiency and/or malfunction.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all sterile stay safe caps shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description

Brand Name
STERILE STAY SAFE CAP
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key19316093
Report Number0008030665-2024-00461
Device Sequence Number20416908
Product Code KDJ
UDI-Device Identifier00840861100835
UDI-Public00840861100835
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K083542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-95012
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID.; DELFLEX PD FLUID.; LIBERTY CYCLER SET.; LIBERTY CYCLER SET.; LIBERTY SELECT CYCLER.; LIBERTY SELECT CYCLER.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexMale
Patient Weight148 KG